Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 130, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 16, 2004, 9:30 PM CST for Eastland County, Stephens County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2004, 9:30 PM CST (03:30 UTC)
- Expired
- Nov 17, 2004, 1:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Eastland County, TX, Stephens County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 170331
FFWFWD
TXC133-429-170715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CST TUE NOV 16 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS
STEPHENS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 115 AM CST
* AT 922 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER EASTLAND AND STEPHENS
COUNTY...MOVING NORTH AT 30 MPH.
* THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR...
RANGER AROUND 940 PM CST
BRECKENRIDGE AROUND 1010 PM CST
CRYSTAL FALLS AROUND 1025 PM CST
OTHER LOCATIONS IN THE WARNING INCLUDE CISCO...AND HUBBARD CREEK
LAKE.
OVER ONE INCH OF RAIN HAS ALREADY FALLEN AND ADDITIONAL RAINFALL
AMOUNTS BETWEEN ONE AND TWO INCHES ARE LIKELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3210 9896 3230 9850 3262 9856 3293 9860
3294 9906 3215 9909
$$1 follow-up statement
000 WGUS74 KFWD 170515 FFSFWD TXC133-429-170530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1115 PM CST TUE NOV 16 2004 ...FLASH FLOOD WARNING CANCELED FOR STEPHENS AND EASTLAND COUNTIES... THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR STEPHENS AND EASTLAND COUNTIES UNTIL 115 AM HAS BEEN CANCELED. AT 1105 PM...WEATHER SERVICE RADAR INDICATED THE HEAVY RAIN HAD RAPIDLY DISSIPATED AND ONLY LIGHT TO OCCASIONALLY MODERATE RAIN WAS FALLING. ADDITIONAL FLOODING IS NOT ANTICIPATED. LAT...LON 3295 9902 3219 9902 3234 9865 3287 9870 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 5:50 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 16, 5:50 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CST TUE NOV 16 2004 .AVIATION DISCUSSION... WE WILL MAKE NO SIGNIFICANT CHANGES TO THE CURRENT FORECAST...OTHER THAN TO UPDATE FOR CURRENT TRENDS. AREA OF PRECIPITATION BETWEEN KCPT/KCRS/KACT WILL CONTINUE TO SPREAD NWD THROUGH THE EVENING... WITH MORE WIDESPREAD RW/EMBEDDED TRW EXPECTED TO INCREASE FROM THE SOUTHWEST BEGINNING LATER TONIGHT...AND LASTING THROUGHOUT THE DAY ON WEDNESDAY. VFR CIGS CURRENTLY NOTED AT KDFW/KDAL SHOULD DECREASE TO AT LEAST MVFR CRITERIA AS PRECIPITATION BEGINS...AND REMAIN MVFR/IFR FOR REMAINDER OF THE FORECAST PERIOD. OTHERWISE...EXPECT SURFACE WINDS TO REMAIN FROM THE SE AT 8-12 KTS. 65/DD && .DISCUSSION... UPPER LEVEL LOW IS NOW STARTING TO OPEN UP INTO A NEGATIVELY TILTED SHORTWAVE TROUGH AND MOVE EASTWARD INTO W TX. VERY DIVERGENT UPPER LEVEL FLOW CONTINUES OVER TX...WITH AN UNUSUALLY MOIST AIRMASS ADVECTING IN. 70+ DEWPOINTS ARE LOCATED IN THE GULF AND UPPER 60S WILL MAKE THEIR WAY INTO THE SOUTHERN CWA. OVERALL...MODELS IN GOOD AGREEMENT AND ARE SUGGESTING A SLIGHTLY FASTER AND FARTHER NORTHWARD PROGRESSION OF THIS SYSTEM...AND THIS MAKES SENSE WITH THE WEAKENING EXPECTED. THE FARTHER NORTHWARD TRACK WILL ALLOW FOR WARMER TEMPS AND MORE UNSTABLE AIR TO MOVE INTO NORTH TEXAS. THIS IS ALREADY EVIDENT WITH THE SCATTERED SHOWERS AND THUNDERSTORMS STREAMING OVER THE AREA THIS AFTERNOON...AND THIS SHOULD CONTINUE THIS EVENING. A STRONG SHORTWAVE NOW WEST OF DEL RIO WILL MOVE INTO THE CWA AFTER MIDNIGHT FROM THE WEST. EXPECT THIS TO BE THE TIME FRAME WHERE WIDESPREAD 1-2 INCHES OVER THE W AND SW CWA WILL BE POSSIBLE. ISSUED A FLOOD WATCH FOR THIS AREA AND LATER SHIFTS WILL EXPAND THIS WATCH EASTWARD FOR TOMORROW. UPPER LEVEL FORCING WILL SLOWLY MOVE EAST ACROSS THE CWA TOMORROW WITH AN ADDITIONAL 1-3 INCHES OF RAIN EXPECTED GENERALLY SOUTH OF I-20. ALTHOUGH WIDESPREAD RAIN IS EXPECTED NORTH OF I-20...GREATER DISPLACEMENT FROM BEST INSTABILITY SUGGESTS THAT RAINFALL RATES MAY BE LOW ENOUGH THAT FLOODING MAY NOT BE A PROBLEM. STORM TOTALS IN THE LAMPASAS...WACO...TEMPLE...AND CAMERON AREAS WILL BE THE HIGHEST...AND ISOLATED TOTALS OF 5 INCHES ARE POSSIBLE IN THIS REGION. FINALLY...THERE IS AN OUTSIDE CHANCE OF ISO SEVERE WEATHER IN THE SOUTH LATE TONIGHT-WED MORNING...BUT LATER SHIFTS CAN MONITOR FURTHER BEFORE WE ADD MENTION TO THE FCST. WILL CLEAR RAIN OUT FROM WEST TO EAST WEDNESDAY NIGHT AS DRY SLOT WORKS INTO THE AREA FROM THE SOUTHWEST. WILL KEEP LOW CHANCES FOR SHOWERS ON THURSDAY...AND FRIDAY SHOULD BE GENERALLY DRY. SOME PARTIAL CLEARING WILL BE POSSIBLE BY THURSDAY AFTERNOON. WENT WITH WARMER GUIDANCE FRI-SAT FOR TEMPS GIVEN THE SOUTHERLY FLOW EXPECTED TO DEVELOP AHEAD OF THE NEXT FRONT. NO CHANGES TO THE EXTENDED FORECAST. STILL FORECASTING A STRONG FRONT TO MOVE THROUGH SATURDAY NIGHT...WITH A SLIGHT CHANCE OF SHOWERS EXPECTED. TEMPS WILL RETURN TO BELOW NORMAL...AND WILL KEEP SKIES MOSTLY CLOUDY AS SOME MID TO UPPER LEVEL MOISTURE/ENERGY DOES NOT CLEAR THE AREA UNTIL MON. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 68 61 71 / 90 100 70 30 WACO, TX 64 69 61 73 / 100 100 70 30 PARIS, TX 60 69 59 68 / 40 60 60 60 DENTON, TX 62 68 60 70 / 90 100 70 30 MCKINNEY, TX 64 68 61 70 / 80 100 70 50 DALLAS, TX 63 68 61 71 / 90 100 70 30 TERRELL, TX 64 69 61 70 / 70 90 70 50 CORSICANA, TX 63 72 61 73 / 80 100 80 40 TEMPLE, TX 64 70 60 73 / 100 100 70 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX....FLASH FLOOD WATCH ALONG AND WEST OF A CAMERON TO WACO TO WEATHERFORD TO JACKSBORO LINE THROUGH 6 AM. && 92
Hazardous weather outlook, Nov 16, 3:39 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CST TUE NOV 16 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 339 PM CST TUE NOV 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PART OF NORTH TEXAS TONIGHT...WITH WIDESPREAD SHOWERS EXPECTED ALONG AND WEST OF INTERSTATE 35...WHERE HEAVY RAINS ARE POSSIBLE. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES...WITH ISOLATED THREE INCH AMOUNTS...ARE POSSIBLE TONIGHT. A FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR THE WESTERN PART OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVER ALL OF NORTH TEXAS WEDNESDAY THROUGH EARLY THURSDAY...WITH HEAVY RAIN POSSIBLE OVER THE SOUTHERN HALF OF THE REGION. THE AREA MOST LIKELY TO RECEIVE HEAVY RAINS IS SOUTH OF INTERSTATE 20...WHERE RAINFALL AMOUNTS THROUGH EARLY THURSDAY WILL AVERAGE BETWEEN TWO AND THREE INCHES...WITH ISOLATED AMOUNTS NEAR FIVE INCHES POSSIBLE. ON THURSDAY...THUNDERSTORM CHANCES WILL DECREASE FROM THE WEST AS THE SYSTEM MOVES ACROSS THE AREA. THE HEAVY RAIN THREAT WILL EASE BUT CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE A HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR FLOODING PROBLEMS IN THE WEST TONIGHT. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:43 AM CST | Flash Flood Warning | FWD | Bell, Coryell, Lampasas | 107 min |
| Nov 17, 8:00 AM CST | Flash Flood Warning | FWD | Bosque, Hood, Somervell | 3 hr |
| Nov 17, 8:37 AM CST | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Nov 17, 9:55 AM CST | Flash Flood Warning | FWD | Tarrant | 95 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.